Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Addiction Support
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 09-16-2013, 10:29 AM   #1
Junior LCF Member
 
Join Date: Aug 2013
Location: Northern California
Posts: 34
Gallery: Fighting4myLife
Stats: 150/144/135
WOE: Atkins
Start Date: August 2013
Prescription Drug Addiction

Hi All,
What are the signs of prescription drug withdrawal? I have a friend whose doctor suddenly closed up his office after being found to illegally be selling prescriptions. He had been prescribing large doses of pain killers and anti-anxiety medications to him and now my friend is out of his medications with nobody to prescribe. He called me yesterday panicked because he had no recollection of time. He couldn't remember the day before or what he did when he got up that morning. I asked him at one point if he was hungry and he said, "yes" and then I said, "are you going to get something to eat?" and he said "what?" and I repeated myself three times. After the third time, he said, "I don't know what that is." He lives on the east coast and I live on the west. I couldn't go help him. I told him he needed to go to the ER right away. He said a few incoherent things and we were disconnected. I've known him for 6 years and I know he does not do illegal drugs. Does this sound like prescription drug withdrawal symptoms? Is it dangerous? I wasn't able to get ahold of him for the rest of the day and I am sick with worry.
Fighting4myLife is offline   Reply With Quote

Sponsored Links
Old 09-23-2013, 08:07 AM   #2
Major LCF Poster!
 
Join Date: Mar 2013
Posts: 2,450
Gallery: Patience
This sounds very dangerous. I have no particular exerpertise, just what I read and hear, that abuse of prescription drugs is a massive problem. You did right to recommend that your friend go to the emergency room. I hope there is a happy ending to this story.
Patience is offline   Reply With Quote
Old 09-23-2013, 09:35 AM   #3
Junior LCF Member
 
Join Date: Aug 2013
Location: Northern California
Posts: 34
Gallery: Fighting4myLife
Stats: 150/144/135
WOE: Atkins
Start Date: August 2013
Update: He ended up having a seizure and was taken to the hospital and has been there for a week. I am so grateful he is okay. Thank you for listening.
Fighting4myLife is offline   Reply With Quote
Old 09-23-2013, 10:42 AM   #4
Major LCF Poster!
 
Join Date: Mar 2013
Posts: 2,450
Gallery: Patience
It's good to hear that he is ok.
Hopefully they can do a good job monitoring his intake.
Patience is offline   Reply With Quote
Old 10-17-2013, 08:32 AM   #5
Very Gabby LCF Member!!!
 
tulipsandroses's Avatar
 
Join Date: Mar 2010
Posts: 4,100
Gallery: tulipsandroses
Stats: 206/160/150
WOE: Atkins
Start Date: March 2010
Hi, I don't intend to give medical advice. I am a nurse on a detox unit though so I can tell you the WD symptoms I typically see. Symptoms will depend on the type of drug the individual is withdrawing from.

With Opiates - Pain killers like Oxycodone, Lortab, Percocet and so forth - You typically get body aches, diarrhea, nausea, feel really cold or sometimes sweating profusely- You generally feel like crap.

Not to say that someone being ill does not worry me, but I am not usually that worried about patients coming off of opiates. It feels awful but the biggest issue for the most part is worrying about dehydration if they get so sick with vomiting and diarrhea. We keep them hydrated and monitor blood pressure.

Benzos - (anti anxiety meds) on the other hand, are nasty beasts. Coming off benzos should always be done under medical supervision. If your friend had a seizure, I suspect that coming off of benzos cold turkey caused the seizure. Not the pain killers.

I'm glad he is doing OK. I hope you do not take this the wrong way and believe me I am not trying to lecture you. But please encourage him to get some help. I know you said he does not do illegal drugs but Prescription drug addiction is not a lesser evil than illegal drugs. Every bit as devastating to all involved. He may very well have some pain issues and anxiety issues but he should seek the help of a psychiatrist who has expertise in addictions.

Its shameful that there are so many doctors out there that are only concerned about money and not the well being of patients. When I hear about the " war on drugs", its a joke to me because the war is not adequately being taken to these unscrupulous physicians that don't care if people live or die, or the devastation caused to loved ones.

Getting off my soap box now. Good luck to you and your friend.
tulipsandroses is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:01 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.